Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 362, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 14, 2011, 5:18 PM EST for Auglaize County, Mercer County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2011, 5:18 PM EST (22:18 UTC)
- Expired
- Nov 14, 2011, 5:41 PM EST
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Auglaize County, OH, Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 12:41 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 493 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS51 KILN 142218
SVRILN
OHC011-107-142300-
/O.NEW.KILN.SV.W.0362.111114T2218Z-111114T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EST MON NOV 14 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
NORTHERN MERCER COUNTY IN WEST CENTRAL OHIO...
* UNTIL 600 PM EST.
* AT 516 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF
CHATTANOOGA...MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKFORD...
WAPAKONETA...
CRIDERSVILLE...
IN ADDITION...CHATTANOOGA...TAMA...MENDON...NEPTUNE...STATE ROUTE 116
AT STATE ROUTE 197...KOSSUTH...BUCKLAND AND UNIOPOLIS ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 111 AND 117...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
SOUTHEASTERN INDIANA AND SOUTHWESTERN OHIO.
&&
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8411
4065 8410 4065 8403 4056 8403 4056 8481
4073 8481 4073 8480 4073 8446
TIME...MOT...LOC 2218Z 267DEG 47KT 4067 8489
$$2 follow-up statements
079
WWUS51 KILN 142228
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EST MON NOV 14 2011
OHC011-107-142300-
/O.CON.KILN.SV.W.0362.000000T0000Z-111114T2300Z/
AUGLAIZE OH-MERCER OH-
528 PM EST MON NOV 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR NORTHERN MERCER AND NORTHERN AUGLAIZE COUNTIES...
AT 525 PM EST...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
CHATTANOOGA...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD...WAPAKONETA AND CRIDERSVILLE.
IN ADDITION...TAMA...MENDON...NEPTUNE...STATE ROUTE 116 AT STATE
ROUTE 197...KOSSUTH...BUCKLAND AND UNIOPOLIS ARE NEAR THE PATH OF
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8411
4065 8410 4065 8403 4056 8403 4056 8481
4073 8481 4073 8480 4073 8446
TIME...MOT...LOC 2228Z 267DEG 47KT 4068 8472
$$206
WWUS51 KILN 142241
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
541 PM EST MON NOV 14 2011
OHC011-107-142251-
/O.CAN.KILN.SV.W.0362.000000T0000Z-111114T2300Z/
AUGLAIZE OH-MERCER OH-
541 PM EST MON NOV 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MERCER AND NORTHERN
AUGLAIZE COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8411
4065 8410 4065 8403 4056 8403 4056 8481
4073 8481 4073 8480 4073 8446
TIME...MOT...LOC 2241Z 267DEG 47KT 4069 8450
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 4:47 PM EST, 31 minutes earlier.
Area forecast discussion, Nov 14, 4:47 PM EST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 447 PM EST MON NOV 14 2011 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH WEDNESDAY. SOME THUNDERSTORMS WILL BE SEVERE AROUND THE AREA THIS EVENING AS A COLD FRONT APPROACHES THE REGION. HIGH PRESSURE WILL BUILD INTO THE AREA FOR WEDNESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS A COLD FRONTAL BOUNDARY APPROACHES THE AREA THIS EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE REGION. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE FA FOR THIS EVENING. DUE TO GREATER INSTABILITY THE SEVERE POTENTIAL IS HIGHEST ACROSS NW PORTIONS OF THE FA AND LESS ACROSS SE PORTIONS OF THE AREA. DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREAT HOWEVER DUE TO THE AMOUNT OF SHEAR AN ISOLATED TORNADO THREAT EXISTS AS WELL. SOME OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING HAIL AS WELL. THE SEVERE THREAT WILL DIMINISH LATER IN THE EVENING ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE FIRST HALF OF THE NIGHT. ACROSS THE FA WINDS ARE CONTINUING TO BE GUSTY. SUSTAINED WINDS OF 20 TO 25 MILES PER HOUR WILL CONTINUE THIS EVENING WITH WIND GUSTS UPWARDS OF 30 TO 35 MILES PER HOUR. WIND GUSTS WILL CONTINUE THROUGH THE EVENING HOURS BEFORE BEGINNING TO TAPER OFF AFTER MIDNIGHT. CONTINUED THE TREND OF GOING HIGHER THAN GUIDANCE FOR LOW TEMPERATURES OVERNIGHT TONIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... RAIN WILL BE ONGOING ACROSS THE AREA AT THE BEGINNING OF THE SHORT TERM TIME PERIOD. MODELS ARE IN DECENT AGREEMENT AND THEREFORE USED A BLEND. A FRONTAL BOUNDARY WILL STALL OUT ACROSS THE REGION AND MULTIPLE DISTURBANCES WILL WORK INTO THE AREA. THIS WILL KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH WEDNESDAY. THE HEAVIEST RAIN WILL BE ACROSS SOUTHERN AND SE PORTION OF THE FA. THE PROLONGED PERIOD OF MODERATE RAINFALL MAY CAUSE SOME HIGH WATER CONCERNS. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO FOR THE SE HALF OF THE FA. PRECIPITATION WILL BEGIN TO TAPER OFF ACROSS THE AREA ON WEDNESDAY AND HIGH PRESSURE WILL BUILD INTO THE REGION BY WEDNESDAY NIGHT. TEMPERATURES WILL ONLY RISE A FEW DEGREES ON WEDNESDAY DUE TO COLDER AIR MOVING INTO THE REGION. WITH A DECREASE IN CLOUD COVER WEDNESDAY NIGHT AND COLDER AIR FILTERING INTO THE AREA EXPECT TEMPERATURES TO DROP DOWN INTO THE UPPER 20S TO LOW 30S. && .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL KEEP THE REGION DRY INTO THE WEEKEND. TEMPERATURES WILL START OFF BELOW NORMAL. BUT SOUTHERLY FLOW ON THE BACK SIDE OF THE HIGH WILL LEAD TO A WARMING TREND WITH TEMPERATURES ABOVE NORMAL BY SATURDAY. SOUTHERLY FLOW WILL ALSO BRING INCREASING MOISTURE. SHOWERS WILL START TO DEVELOP SATURDAY NIGHT IN ADVANCE OF A COLD FRONT. 12Z MODEL SUITE IS IN GOOD AGREEMENT IN PUSHING THE FRONT THROUGH THE REGION ON SUNDAY. THE FRONT WILL NOT GET VERY FAR SOUTH OF THE AREA BEFORE STALLING. THERE IS SOME DISAGREEMENT ON HOW FAST MOISTURE AND THUS CHANCE OF SHOWERS WILL RETURN EARLY NEXT WEEK. HAVE REINTRODUCED CHANCE POPS BY MONDAY AFTERNOON. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... CONVECTION WILL DEVELOP AHEAD OF A COLD FRONT AND WILL ARRIVE AT KDAY/KCVG/KLUK BY 23Z. STORMS WILL THEN BEGIN TO AFFECT KILN/KCMH/KLCK BY 00Z TUESDAY. EXPECT GUSTY...SHIFTING WINDS...ALONG WITH IFR VSBYS AS THESE STORMS MOVE EASTWARD ACROSS THE TAF SITES. RAIN SHOULD COME TO AN END BY 06Z TUESDAY. THE FRONTAL BOUNDARY WILL THEN STALL ACROSS THE OHIO RIVER. THE FRONT WILL DRIFT SLOWLY NORTHWARD DURING THE DAY TUESDAY...WHICH WILL BRING CHANCES FOR MVFR VSBYS IN SHOWERS BACK ACROSS KCVG/KLUK/KILN AFTER 12Z TUESDAY. OUTLOOK...MVFR CEILINGS AND VISIBILITIES MAY OCCUR ON TUESDAY INTO WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...LATTO
Hazardous weather outlook, Nov 14, 4:21 PM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 421 PM EST MON NOV 14 2011 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>062-070-152130- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-BUTLER- 421 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS WILL OCCUR ACROSS THE REGION THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. LARGE HAIL WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. INZ073>075-080-KYZ089>093-OHZ063>065-071>074-077>080-082-152130- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE- 421 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. LARGE HAIL WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A PROLONGED PERIOD OF RAINFALL IS EXPECTED THROUGH WEDNESDAY...AS WAVES OF LOW PRESSURE RIDE NORTHEASTWARD ALONG A SLOW MOVING FRONTAL BOUNDARY. STORM TOTAL RAINFALL OF 1 TO 2 INCHES APPEARS POSSIBLE WITH LOCALLY HIGHER AMOUNTS IN SOME AREAS. THIS RAINFALL COULD CREATE HIGH WATER ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ094>100-OHZ081-088-152130- OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ADAMS-SCIOTO- 421 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. LARGE HAIL WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A PROLONGED PERIOD OF RAINFALL IS EXPECTED THROUGH WEDNESDAY...AS WAVES OF LOW PRESSURE RIDE NORTHEASTWARD ALONG A SLOW MOVING FRONTAL BOUNDARY. STORM TOTAL RAINFALL OF 1 TO 3 INCHES APPEARS POSSIBLE WITH LOCALLY HIGHER AMOUNTS IN SOME AREAS. THIS RAINFALL COULD CREATE HIGH WATER ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 8:06 AM EST | Special Weather Statement | ILN | Darke, Logan, Miami, Shelby | 54 min |
| Nov 14, 5:43 PM EST | Areal Flood Advisory | ILN | Auglaize, Hardin, Mercer | 3 hr |
| Nov 14, 5:45 PM EST | Special Weather Statement | ILN | Auglaize, Hardin | 45 min |
| Nov 14, 5:56 PM EST | Special Weather Statement | ILN | Mercer | 49 min |
| Nov 14, 6:01 PM EST | Severe Thunderstorm Warning | ILN | Auglaize, Hardin | 44 min |
| Nov 14, 6:05 PM EST | Special Weather Statement | ILN | Shelby | 40 min |
| Nov 14, 6:15 PM EST | Severe Thunderstorm Warning | ILN | Shelby | 33 min |
| Nov 14, 6:43 PM EST | Severe Thunderstorm Warning | ILN | Logan | 35 min |
| Nov 14, 6:47 PM EST | Areal Flood Advisory | ILN | Darke, Shelby | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.